Chemotherapy Side Effects: Neuropathy (SHUNTED TO ARTICLE 1348)
Certain chemo drugs can cause peripheral neuropathy, a nerve problem that causes tingling, pins and needles, burning sensations, weakness, and/or numbness in your hands and feet.
You may feel any of these nerve-related symptoms:
- Loss of balance
- Trouble picking up objects and buttoning clothing
- Problems walking
- Jaw pain
- Hearing loss
- Vision changes
- Stomach pain
Along with affecting the nerves, certain chemo drugs can affect the muscles and make them weak, tired, or sore.
Nerve and muscle effects are frustrating, yet in most cases they are not serious if caught early. They are usually short-term and will get better after treatment is done. Still, it is important to tell your doctor about any nerve or muscle symptoms right away. They can worsen and become quite painful if left untreated. Your doctor might want to stop the chemo for awhile or offer you treatment to ease these symptoms.
To Learn More
More InformationNeuropathy (Nervous System Changes)